By Dr. Mallika Marshall

BOSTON (CBS) – Common side effects from the COVID-19 vaccines include fatigue and headaches but some women are also reporting changes in their menstrual cycles.

So is this something women need to worry about?

No.

While most women don’t notice any changes in their menses after vaccination, there have been anecdotal reports of some women experiencing heavier, lighter, or irregular periods after getting their shots.

These changes don’t tend to last more than a cycle and don’t seem to cause any serious problems, but researchers at the University of Illinois and Washington University are now conducting a survey to track these reports more closely.

Right now, there is no proof that the vaccines are to blame.

Many conditions can lead to menstrual irregularities like stress, polycystic ovaries, or fibroids.

So, what’s the take-home message?

Don’t worry, talk to your doctor if you are concerned, and don’t resist getting vaccinated for fear of having an irregular period.

Dr. Mallika Marshall